Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 13, 2021, 5:49 PM CDT for Holmes County, Washington County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 13, 2021, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WWUS82 KTAE 132249
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Sun Jun 13 2021
FLZ007>011-132330-
Central Walton FL-Holmes FL-Jackson FL-North Walton FL-Washington FL-
549 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...EAST
CENTRAL WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bonifay, De Funiak Springs, Bradford, Live Oak,
Ponce De Leon, Caryville, Wausau, Esto, Westville, Hinsons
Crossroads, Richter Crossroads, Whitehead Crossroads, Cerrogordo,
Gritney, Holmes Valley, Millers Ferry, Holland Crossroads and Smith
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8581 3100 8571 3100 8569 3080 8540
3044 8572 3044 8577 3070 8614
TIME...MOT...LOC 2249Z 041DEG 25KT 3080 8563
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:12 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 2:12 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT Sun Jun 13 2021
.NEAR TERM [Through Monday]...
An upper level trough will slowly move through the region over the
next 24 to 36 hours as it drift southeast. Cooler upper level temps
in association with this feature and plenty of low-level moisture
will allow scattered showers and thunderstorms to develop through
the remainder of the afternoon. The greatest chances for showers and
storms remains across the FL Panhandle and Big Bend where the best
combination of instability, low-level moisture, and convergence
along the seabreeze overlaps today. Further north, slightly drier
mid-level air and less low-level convergence behind a weak frontal
boundary will mean more isolated coverage of storms across AL/GA
this afternoon. Coverage begins to lessen around/after sunset as
daytime heating diminishes and instability lessens.
A little more dry air wraps around the upper level low into the
forecast area for Monday afternoon with northerly flow expected to
prevail. This likely means a little bit less coverage of showers and
storms for the afternoon with the main area of focus again being the
FL Panhandle and Big Bend where low level convergence is maximized.
Expecting slightly warmer temperatures in the low to mid 90s for
Monday.
.SHORT TERM [Monday Night Through Wednesday]...
As an upper level trough that has been over the region for several
days finally pushes well south of the region into the Florida
Peninsula, an upper level trough is expected to eject equatorward
into the Mid-Atlantic on Tuesday. This could lead to a diffluent
pattern aloft across the Big Bend region of Florida on Tuesday and
Wednesday, which could lead to an enhancement of thunderstorm
activity across this region on both days. Generally Tuesday and
Wednesday will be warm, with highs surging into the low to mid 90s
across the region. Tuesday will fell the warmest with maximum
apparent temperatures reaching the highest levels of the summer
this far with values reaching the low 100s through the afternoon
hours. low temperatures overnight are expected to drop into the
low 70s both Monday and Tuesday night.
.LONG TERM [Thursday Through Sunday]...
As the aforementioned upper level trough swings through the Mid-
Atlantic, and off the east coast, surface high pressure, and upper
level ridging is expected to build over the region on on Thursday
and Friday. PW values may remain high enough along the immediate
coastline that a few isolated showers and thunderstorms could
develop along the seabreeze; however, widespread activity is not
expected for both Thursday and Friday. The introduction late week
and closer towards the weekend of an early season tropical
disturbance will play a major role in the overall weather expected
across the region starting Saturday. Most model ensemble guidance
has a tropical disturbance moving into the Texas/Louisiana region
by Friday/Saturday. As is normal with any tropical disturbance, PW
values will be extremely high, with early model output currently
forecasting values between 2-2.25 inches along the east side of
this system. At this time, it is too early to tell what impacts,
if any, we could see from this system; however, with deep tropical
moisture being advected northward into our region by the weekend,
a wet weekend and early work week next week could be on tap. At
this time, continue to monitor future forecast updates.
&&
.AVIATION...
[Through 18Z Monday]
Outside of brief IFR conditions in any thunderstorms, VFR conditions
and light northwesterly winds will prevail through the day. The best
chance for storms will be across Florida terminals and into southern
Georgia. Some thunderstorms could contain gusty winds up to 30 or 40
knots for a brief moment. Patchy fog is possible early Monday
morning but confidence was too low to warrant mention in the TAFs.
&&
.MARINE...
Elevated winds and seas will be possible at times through the next
several days along with chances for showers and thunderstorms.
Storms will be especially elevated with thunderstorms over the
water, as localized increased winds and seas could lead to
dangerous boating conditions. Winds and seas could begin to pick
up late in the week and into the weekend, as a tropical disturbance
in the southwest Gulf of Mexico could lead to enhanced seas and
winds across the region later in the week.
&&
.FIRE WEATHER...
There are no significant fire weather concerns the next few days,
but afternoon rain chances will become more isolated through the
week along with warming temperatures.
&&
.HYDROLOGY...
Scattered showers and thunderstorms have already developed across
the region this afternoon, and are forecasted for the coming week
with Thursday and Friday remaining the driest of the days ahead.
while heavy downbursts could lead to localized flooding in poor
drainage areas, no impactful flooding is anticipated through the
end of the work week. The main focus will remain on the
possibility for rain chances to ramp up by the weekend and early
next work week as a tropical disturbance lists north into the Gulf
of Mexico by the end of the week. At this time, it is still too
soon to tell what, if any, impacts we could get from this system;
however, with elevated PW values expected, an expected wet pattern
could be in store for the region beyond the long term forecast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 94 73 95 72 / 50 40 10 40 20
Panama City 75 90 77 89 75 / 40 30 20 40 20
Dothan 72 93 72 94 71 / 20 50 20 30 10
Albany 72 96 74 97 72 / 20 20 10 30 10
Valdosta 71 92 72 94 71 / 50 30 10 40 20
Cross City 72 90 72 91 73 / 60 50 30 40 40
Apalachicola 75 88 76 88 75 / 40 30 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Monday for
Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Dobbs
MARINE...Bunker
FIRE WEATHER...Dobbs
HYDROLOGY...BunkerIn the hours before
Local storm report, Jun 13, 4:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM MARINE TSTM WIND 1 ENE GREEN POINT 29.77N 84.82W
06/13/2021 M43 MPH FRANKLIN FL MESONET
A MESONET STATION AT THE FRANKLIN COUNTY
SCHOOL MEASURED A WIND GUST TO 43 MPH.
&&
LFSpecial weather statement, Jun 13, 5:04 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Tallahassee FL 604 PM EDT Sun Jun 13 2021 FLZ016-017-026-027-132245- Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL- 604 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA...SOUTHEASTERN GADSDEN...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 645 PM EDT... At 604 PM EDT, Doppler radar was tracking a strong thunderstorm near Florida A And M, or 8 miles northwest of Woodville, moving northwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Midway, Woodville, Tallahassee, Florida State University, Florida A And M, Tallahassee Comm College, Doak Campbell Stadium, Wakulla, Lake Bradford, Jewel Fire Tower, Leon Sinks, Gaither Community Center, Wakulla Springs, Tallahassee Memorial Hosp, Eight Mile Pond, Lowry, Tallahassee Mall, Bloxham, Bethel and Tallahassee Regional A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3018 8479 3043 8483 3059 8432 3023 8416 TIME...MOT...LOC 2204Z 149DEG 10KT 3034 8433
Special weather statement, Jun 13, 5:09 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 PM CDT Sun Jun 13 2021
ALZ068-069-FLZ009>011-132300-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Washington FL-
509 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...WESTERN
HOUSTON...NORTHWESTERN JACKSON...NORTHEASTERN HOLMES AND NORTHERN
WASHINGTON COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, or 8 miles northeast of Graceville, moving southwest at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Chipley, Graceville, Dothan, Hartford, Taylor, Slocomb,
Malvern, Rehobeth, Esto, Madrid, Campbellton, Noma, Black, Memphis,
Richter Crossroads, Garretts Crossroads, Tendil Crossing, Wilson Mill
and Southern Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3125 8551 3124 8549 3128 8548 3109 8524
3074 8557 3097 8585
TIME...MOT...LOC 2208Z 044DEG 15KT 3106 8545Local storm report, Jun 13, 5:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 ENE MERRITTS CROSSROA 31.09N 85.46W
06/13/2021 M40 MPH HOUSTON AL MESONET
MESONET STATION AV619 REHOBETH MEASURED A
GUST TO 40 MPH.
&&
JLFLocal storm report, Jun 13, 5:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 1 NNE GRACEVILLE 30.97N 85.51W
06/13/2021 M41 MPH JACKSON FL PUBLIC
A MESONET AT GRACEVILLE HIGH SCHOOL MEASURED
A 41 MPH WIND GUST.
&&
LFSpecial weather statement, Jun 13, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Sun Jun 13 2021
FLZ007>011-132330-
Central Walton FL-Holmes FL-Jackson FL-North Walton FL-Washington FL-
549 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...EAST
CENTRAL WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bonifay, De Funiak Springs, Bradford, Live Oak,
Ponce De Leon, Caryville, Wausau, Esto, Westville, Hinsons
Crossroads, Richter Crossroads, Whitehead Crossroads, Cerrogordo,
Gritney, Holmes Valley, Millers Ferry, Holland Crossroads and Smith
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8581 3100 8571 3100 8569 3080 8540
3044 8572 3044 8577 3070 8614
TIME...MOT...LOC 2249Z 041DEG 25KT 3080 8563The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:45 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jun 12, 10:02 PM CDT | Special Marine Warning | TAE | 88 min | |
| Jun 13, 5:40 AM CDT | Special Weather Statement | TAE | Leon | 35 min |
| Jun 13, 10:28 AM CDT | Rip Current Statement | TAE | Bay, Gulf | 15 hr |
| Jun 13, 11:55 AM CDT | Special Weather Statement | TAE | Dixie | 35 min |
| Jun 13, 12:15 PM CDT | Special Weather Statement | TAE | Lafayette | 45 min |
| Jun 13, 1:39 PM CDT | Special Weather Statement | TAE | Wakulla | 36 min |
| Jun 13, 2:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Jun 13, 2:51 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 13, 2:53 PM CDT | Special Weather Statement | TAE | Taylor | 52 min |
| Jun 13, 3:07 PM CDT | Special Weather Statement | TAE | Gulf | 68 min |
| Jun 13, 3:16 PM CDT | Special Marine Warning | TAE | 93 min | |
| Jun 13, 3:41 PM CDT | Special Marine Warning | TAE | 100 min | |
| Jun 13, 4:11 PM CDT | Special Marine Warning | TAE | 64 min | |
| Jun 13, 5:04 PM CDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 13, 6:06 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Jun 13, 6:16 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 44 min |
| Jun 13, 6:31 PM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 30 min |
| Jun 13, 6:49 PM CDT | Special Marine Warning | TAE | 86 min | |
| Jun 13, 5:09 PM CDT | Special Weather Statement | TAE | Geneva | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.